Skip to content
My WebMD Sign In, Sign Up
FG Xpress powerstips
avatar
raff696 posted:
Scam or Success?

My Girlfriend has chronic chest pain due to many surgeries and a recent car accident. she is on Oxy and Fent patches it all seems to be ok sometimes but she fears her body is getting used to the drugs and wants off. The claims made by this company and the "testimonials" sound too good to be true and the costs are kinda high. Anyone here tried these patches to see what the hype is all about?
she is to the point that she might go under the knife again.. She pain she is dealing with is getting to be unbearable.
Reply
 
avatar
annette030 responded:
If it sounds too good to be true, it is.

Take care, Annette
 
avatar
peskypain replied to motiv8r's response:
I hope no one clicks on this link or gets in touch with this user as people should NOT trust links from someone online. Especially someone saying they have "free samples." as I they are going to ask for your name and address. A reputable company would not have their employees trolling websites on a weekend trying to drum up business on a pain message board.


If anyone wants to learn about any product that is out there, they can discuss with their DR. and then do their own search and go to a website directly and research a company before ever giving out personal information or trying some device.


And yes, anyone or any company that promises all these "amazing" results I would be very wary as I agree with Annette about sounding too good to be true. There is never a magic bullet with true chronic pain.
 
avatar
cweinbl responded:
"Has anyone here tried WHAT patches?" You did not give us the name. How can we respond?


Fentanyl and Oxycodone are two of the most potent opioids available. But it's counterintuitive when you say that, "at times it all seems OK," and then, "the pain is getting to be unbearable." Most people with chronic moderate to severe pain (sufficient to convince a physician to prescribe Fentanyl) do not experience periods when "all seems ok." They may experience some times when the pain is lower; but it's almost never "ok." Perhaps she requires a dosage change.


I also find it incongruous that she "wants to get off the medication because she fears her body is getting used to it." If she thinks she is in unbearable pain now, imagine how much worse it would be without the opioids. Either one requires powerful pain medication, or they do not.


Everyone develops tolerance to most pain medications over time. It's perfectly normal. This is resolved by gradually increasing the dosages. If the patient is at maximum safe dosage and becomes tolerant to that, the doctor will rotate to a chemically different medication for several weeks. After that, the patient may return to the original drug with improved efficacy. That is the extent of tolerance. In other words, tolerance is easily resolved. So is withdrawal, with an opiate antagonist.


There is a sucker born every day, which is why unscrupulous individuals ply fake medications upon people, especially people in pain. Virtually everything that sounds too good to be true is exactly that - a fake. Your girlfriend will remain in severe pain (except for when "it all seems to be ok") and will be poorer from the experience. Either she needs the powerful Fentanyl/Oxycodone combination for severe pain, or her pain is not severe.


While people pushing false medications cannot be trusted, your physician can be trusted. Your girlfriend should be honest with her doctor and do exactly what she or he suggests.
cweinbl
csw2@bex.net
 
avatar
annette030 replied to fgxpress's response:
Research includes real studies, preferably double blind ones, NOT reading online testimonials about a product. Just saying....

Take care, Annette


Featuring Experts

Peter Abaci, MD , is certified in anesthesia and pain management by the American Board of Anesthesiology. Dr. Abaci received his undergraduate educat...More

Helpful Tips

want to know if anyone has gone threw the pain im having
got a bulgin disc between c5 c6 pain goes form my neck all down my spain threw my back... the lower part of my back is swollen.... have ... More
Was this Helpful?
2 of 13 found this helpful

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.